Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 7, 2004, 1:36 PM CDT for Chambers County, Liberty County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 1:36 PM CDT (18:36 UTC)
- Expired
- Jul 7, 2004, 2:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Chambers County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 56 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3613 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 071836 SVRHOU TXC071-291-071900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 134 PM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIBERTY COUNTY IN SOUTHEAST TEXAS CHAMBERS COUNTY IN SOUTHEAST TEXAS * UNTIL 200 PM CDT * AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COVE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE HANKAMER...OLD RIVER-WINFREE...MONT BELVIEU AND DEVERS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2990 9496 2973 9487 2985 9446 3008 9457 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:25 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 7, 10:25 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1025 AM CDT WED JUL 7 2004 .DISCUSSION... A WEAK SURFACE RIDGE OF HIGH PRESSURE WAS OVER SE TX THIS MORNING. OUTFLOW BOUNDARIES FROM THE STORMS OVER OK AND N TX WERE MOVING INTO THE AREA. THE FORECAST PROBLEM OF THE DAY LOOKS TO BE RAIN AND SEVERE STORM CHANCES. THE MODELS WERE OFFERING DIFFERENT SOLUTIONS TO THE POPS TODAY. THE RUC AND ETA HAD BETTER RAIN CHANCES. ALTHOUGH THE RUC HAD TOO MUCH COVERAGE THIS MORNING...THE MODEL DID HAVE THE AREA CORRECT. THE GFS ALSO PICKED UP ON THE 700 MB MOISTURE PATTERN BETTER THAN THE OTHER TWO. WILL LEAN TOWARD THE RUC AND ETA SOLUTIONS. THE 12Z SOUNDINGS INDICATED SOME VERY ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE LI/S RANGED FROM -8 TO -11 AND CAPE VALUES WERE ABOUT 5000. SOME ISOLATED HEAVY RAINFALL COULD ALSO OCCUR GIVEN THE K-INDEX OF 36 AT LCH AND THE FACT THAT THE 700 MB DEWPOINTS WERE FROM 2 TO 4 CELSIUS AT THE COAST. EVEN THOUGH THE SCATTERED STORMS AT 15Z WERE MOVING INLAND AT 15 KNOTS...THEY WERE PRODUCING 1/4 TO 1/2 INCH RAINFALL. ALSO...THE SEA BREEZE AND A BAY BREEZE MAY GET INVOLVED LATER. ALL OF THESE SHOULD INTERACT WITH THE OUTFLOW BOUNDARY MOVING IN FROM THE NORTH. WILL ADJUST POPS UPWARD A BIT...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. WILL MENTION THE LOCALLY HEAVY RAINFALL POSSIBILITIES IN THOSE COUNTIES...ALSO. THINK THAT THE SEVERE CHANCES ARE LOW ENOUGH TO NOT MENTIONING IN THE FORECAST FOR NOW. MAY NEED TO UPDATE FOR THIS LATER THIS AFTERNOON OR FOR THE EVENING. PL-40 43/99 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PREV PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 95 75 95 75 92/20 10 20 20 40 HOUSTON (IAH) 94 76 94 76 91/30 20 30 20 40 GALVESTON (GLS) 90 80 90 80 88/20 20 20 20 40 &&
Hazardous weather outlook, Jul 7, 10:33 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1033 AM CDT WED JUL 7 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-072300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1033 AM CDT WED JUL 7 2004 .DAY ONE...TODAY AND TONIGHT. A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE AND A MODERATELY UNSTABLE ATMOSPHERE WILL PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. STORM MOTION WILL BE LESS THAN 10 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE GENERALLY ALONG AND SOUTHEAST OF A LIVINGSTON TO CONROE TO BAY CITY LINE. RAINFALL WILL AVERAGE AROUND A HALF INCH WITH ISOLATED AREAS RECEIVING UP TO 3 INCHES. THERE IS ALSO A THREAT FOR PULSE SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DOWNBURST WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON FRIDAY...AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS FROM THE GULF OF MEXICO. MOISTURE LEVELS WILL INCREASE. AS A RESULT... THERE WILL BE A HIGHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.